Hi. I have been using Retin-A for almost one year now, with the hope it would help with my uneven skin tone and blemishes. I heard Retin-A thins the skin. The skin on my forehead has thinned out a lot and looks wrinkled and awful! I don't see how I can have this problem reversed without Botox. I don't want Botox, I'm only 20!
Can Retin-A Thin the Skin?
Doctor Answers (1)
Retin A actually thickens the dermis
Retin A has been studied extensively and its regular use normalizes the statum corneum of the epidermis and thickens the second layer of skin called the dermis. It improves photoaging and diminishes dark spots. Skin dullness is brightened in just weeks. It must be used with a sunscreen daily and I always add an antioxidant to the sunscreen in the morning. I also like peptides or growth factors at night with the Retin A, which can prevent the dehydration of the skin and the barrier disruption that can give the illusion of thinner skin. Using Retin A in your 20's is the best way to PREVENT aging of the skin. I suggest you see your dermatologist.
Web reference: http://www.drmarylupo.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.